Flood, Delaware
- When
- November 20, 3:30 AM EST to 6:15 AM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
A slow moving cold front passed through the region late on the 19th. Ahead of the front was heavy rain for most of the day amounting to 2 to 3 inches basin wide.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A slow moving cold front passed through the region late on the 19th. Ahead of the front was heavy rain for most of the day amounting to 2 to 3 inches basin wide. The Beaver Kill at Cooks Falls quickly rose above its flood stage of 10 feet to crest at 10.11 feet at 5 AM .
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 20, 2:00 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 AM EST THU NOV 20 2003 .DISCUSSION... DEEP TROF REMAINS PROGRESSIVE THROUGH EASTERN CONUS THIS MORNING. 120-130KT JET WRAPPING AROUND EAST SIDE OF TROF WHILE NW US JET PUSHES OVER TOP OF GENTLE RIDGING. THE EFFECT OF THIS IS TO KEEP THE PATTERN MOVING WHILE RELAXING THE PATTERN OVER THE CONUS TO MORE ZONAL. AS JET WRAPS AROUND EASTERN TROF IT CAUSES LOW TO CLOSE OFF. BUT PROGRESSIVE NATURE OF PATTERN USHERS LOW OFF SHORE INTO AREA OF LEAST RESISTANCE AND ALLOWS FOR IMPROVING WEATHER CONDITIONS OVER NY AND PA. GFS AND ETA IN AGREEMENT THIS MORNING CLOSING OFF LOW AND PUSHING IT OFF THE MID ATLANTIC COAST. MODELS ALSO IN BRINGING IN DRY AIR THROUGH THIS AFTERNOON AND KEEPING SKIES PARTLY CLOUDY INTO SATURDAY. WILL NEED TO KEEP CHC POP THIS MORNING ACROSS FAR EASTERN FA...AS ENERGY AND MOISTURE IS SLOW TO MOVE OUT OF EASTERN NY. ELSEWHERE WILL GO WITH IMPROVING SKY CONDITIONS THROUGH DAY. TEMPERATURES LOOK TO REBOUND INTO MID 40S ACROSS MUCH OF FA. FRI NGT - WED... GNRLY FAIR WEATHER. PSBL WEAK BACKDOOR FNT THIS WEEKEND BUT NO SIG WEATHER. NXT CHC FOR PCPN APPEARS TO BE NEXT MONDAY NGT INTO TUES PER MRF AND MANUAL PROGS. && AVIATION... SCATTERED RAIN SHOWERS AND LOW CLOUDS HANG IN ACROSS EASTERN FA THROUGH MID AFTERNOON. CIGS SHOULD BE BREAKING UP AND RISING FROM BGM AND SYR WESTWARD BY MID MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WARNING FOR DELAWARE AND SULLIVAN COS OF NY. PA...NONE. && SHORT TERM/AVIATION...PADAVONA FRI NIGHT-WED...0032
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-201145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 230 AM EST THU NOV 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. PADAVONA
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332019.